Oklahoma, 2022

Wildfire in Oklahoma, May 19, 2022

May 19, 2022 · NWS OUN · 1 event in 1 county or zone

The Hog Farm Fire burned roughly 842 acres during the afternoon and evening of the 19th. No injuries or damage was reported.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

The Hog Farm Fire burned roughly 842 acres during the afternoon and evening of the 19th. No injuries or damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 19, 12:56 PM CST, 4 minutes earlier.

Area forecast discussion, May 19, 12:56 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Norman OK
156 PM CDT Thu May 19 2022

...New SHORT TERM...

.SHORT TERM...
(This evening through Friday)
Issued at 151 PM CDT Thu May 19 2022

Very hot temperatures are the rule across the area this afternoon,
with highs once again reaching into the low to mid 100s across our
southwest Oklahoma and western north Texas counties and 90s
elsewhere. For the first night in a while we do not expect high
plains convection to move into our area overnight, with dry
conditions across the region. A cold front will move into
northwest Oklahoma tomorrow morning, reaching the I-44 corridor by
late morning or early afternoon before stalling. A dryline will
extend southward into south-central Oklahoma and western north
Texas and will be the focus for potential convective development
by mid to late afternoon. Models are split on whether the dryline
circulation will be able to overcome the cap, but at least a
conditional risk for severe thunderstorms will exist as strong
instability will be in place along with adequate shear for storm
organization. If storms do develop, they will pose a risk for
large hail and damaging wind gusts. Additional storms will be
possible behind the cold front, especially across northeastern
portions of the area, with these storms mainly posing a risk for
hail due to their expected elevated nature.

Fire weather concerns will continue today and tomorrow for our
western north Texas counties behind the dryline and ahead of the
cold front tomorrow.

Ware

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 203 AM CDT Thu May 19 2022

On Friday, unseasonably warm temperatures will continue across
the area, where most places will get into the 90s and into the
100s in western north Texas. Southerly winds will drive mid 60s
dewpoints into central Oklahoma Friday afternoon ahead of an
advancing cold front. Convergence along this boundary could foster
scattered strong to marginally severe thunderstorms along and
east of I-44 Friday afternoon and evening. Sufficient instability
and effective shear could help storms organize some, with the main
hazards being large hail and damaging winds. The aforementioned
cold front will cool temperatures this weekend and early next week
down significantly from what we have had the last several weeks.
Temperatures are expected to be in the mid 70s on Saturday and
into the upper 60s on Sunday and Monday, before gradually warming
back up into the 80s by the end of the week.

Medium range models are in good agreement with a mid-level trough
across the Western CONUS early next week. This trough will bring
widespread precipitation chances starting Monday early morning and
going into Wednesday morning. As of right now, thunderstorms
could be strong and are not expected to be severe. Flooding is
expected to be the main hazard. Subsequent forecasts will continue
to monitor these trends.

&&

.AVIATION...
(18Z TAFS)
Issued at 1221 PM CDT Thu May 19 2022

VFR conditions are expected through the period with little to no
precipitation chance through tomorrow morning. Low-level wind
shear will be present at most sites overnight before subsiding
near or shortly after sunrise. A cold front will bring a shift to
northwest winds behind it tomorrow morning to our
northwestern/western OK sites, with south to south-southwest winds
ahead of the front elsewhere.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  75  94  61  75 /   0  20  20  10
Hobart OK         74  96  58  77 /   0   0  10   0
Wichita Falls TX  75 103  67  90 /   0  30  20   0
Gage OK           61  81  49  66 /   0   0   0   0
Ponca City OK     73  86  56  69 /   0  10  40  20
Durant OK         71  93  71  88 /   0  10  20  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...Red Flag Warning until 8 PM CDT this evening for TXZ083>085-087-
     088.

&&

SHORT TERM...08
LONG TERM....13
AVIATION...08
Hazardous weather outlook, May 19, 10:39 AM CST, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
1139 AM CDT Thu May 19 2022

OKZ004>048-050>052-TXZ083>090-201645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1139 AM CDT Thu May 19 2022

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Through Tonight...

.Heat...
Near-record temperatures are expected today across southwest
Oklahoma and western north Texas. Limit outdoor strenuous
activities and drink plenty of water.

.Fire Weather...
Near critical to critical fire weather conditions are expected
across southwest Oklahoma and western north Texas.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
There is a conditional risk of severe thunderstorms capable of
producing large hail and damaging wind gusts Friday afternoon and
evening across central and south central Oklahoma and adjacent
parts of north Texas. Additional thunderstorms may develop late
Friday evening and overnight.

Thunderstorms are possible over southeast Oklahoma Saturday.
Widespread storms are expected Sunday night through Tuesday.
The chance for severe weather with this activity will be low.

.Heat...
Near-record temperatures will be possible again on Friday across
western north Texas before a big cool down over the weekend.

.Fire Weather...
Near critical fire weather conditions are expected again Friday
across western north Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

Mahale

In the hours before

Local storm report, May 19, 8:00 AM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
900 AM CDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 AM     TSTM WND DMG     PONCA CITY              36.70N 97.08W
05/19/2022                   KAY                OK   EMERGENCY MNGR

            SCATTERED DAMAGE REPORTED ACROSS TOWN
            INCLUDING SHEET METAL ROOFING TORN OFF A
            BUILDING, SIGN AND FENCING BLOWN DOWN. WIND
            ESTIMATED 60-65 MPH.

&&

PW
Local storm report, May 19, 9:56 AM CST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1056 AM CDT THU MAY 19 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0155 AM     TSTM WND DMG     ORIENTA                 36.36N 98.47W
05/19/2022                   MAJOR              OK   PUBLIC

            PIECES OF SHEET METAL AWNING TORN OFF AT A
            GAS STATION. WINDS ESTIMATED 60 MPH.

&&

PW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, Caddo

When
May 19, 1:00 PM CST to 11:00 PM CST
Where
Caddo forecast zone
Reported by
Park/Forest Service
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, May 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1033493.